MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Catalog Number RONYX25026UX
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure an attempt was made to use a resolute onyx rx coronary drug eluting stent to treat a mildly tortuous and calcified lesion exhibiting 20% stenosis located in the ostium circumflex (cx) artery-obtuse marginal (om).The device was inspected with no issues noted.Negative prep was not performed.The lesion was pre-dilated.The device passed through a previously deployed stent.Resistance was encountered when advancing the stent and excessive force was used during delivery.It was reported that while attempting to deliver the resolute onyx stent through the circumflex artery to get to the obtuse marginal that the resolute onyx stent became caught on a strut of a stent previously implanted in the circumflex artery.Force was used to push the resolute onyx stent through the previously implanted stent but the onyx could not pass.The resolute onyx stent was pulled back and it was noted that stent dislodgement had occurred.An attempt was made to advance the delivery balloon back into the dislodged stent but failed.Different types of balloons were attempted to remove the dislodged stent but failed.Three or four different snares were attempted to remove the dislodged stent but also failed.It was indicated that while attempting to snare that the stent could not be unstuck and became elongated in the aorta.The lesion was further treated by doing more pre-dilations.The patient was reported to be alive with no further injury.
 
Additional Manufacturer Narrative
Additional information: the brand of the previously implanted stent is unknown.No damage was noted to the previously implanted stent.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: a kink was evident on the hypotube.The stent was not present on the balloon and did not return for analysis.The balloon folds were expanded.Crystallized contrast was visible in the balloon.Crimp impressions were visible on the exposed balloon surface.Deformation was evident to the distal tip.The inner lumen patency was verified with a 0.015 inch mandrel.There was no other damage evident to the remainder of the delivery system.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8623358
Report Number9612164-2019-01831
Device Sequence Number16645494
Product Code NIQ
UDI-Device Identifier00643169556836
UDI-Public00643169556836
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/14/2020
Device Catalogue NumberRONYX25026UX
Device Lot Number0009379544
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2019
Initial Date Received by Manufacturer 05/06/2019
Supplement Date Received by Manufacturer05/29/2019
07/05/2019
Initial Report FDA Received Date05/20/2019
Supplement Report FDA Received Date06/26/2019
07/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient Weight106